MAUDE Adverse Event Report: KARL STORZ SE & CO. KG KUNTZ WORKING ELEMENT; Powered Laser Surgical Instrument

KARL STORZ SE & CO. KG KUNTZ WORKING ELEMENT; Powered Laser Surgical Instrument
Model Number 27056LB
Medical Device Problem Codes Insufficient Device Problem Information (3190); Failure to Clean Adequately (4048)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an old, dry blood clot (from a previous patient) appeared to have entered the current patient's bladder through the handpiece when a sheath was inserted.Post operative bloods for blood borne virus were taken.Additional/ prolonged hospitalization was required.Although it can be assumed that the instrument is not the cause of the transferred residues, the case is classified as reportable as a precautionary measure.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id:(b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in section d9, to reflect that the product was returned for evaluation.The investigation is not completed yet.The investigation results are pending.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: the investigation of the product was completed on september 17,2024.A visual inspection was carried out.The device is heavily corroded.Based on the failure description and the visual inspection of the returned device the most likely cause is incorrect/inadequate reprocessing.If the shaft/ working channels are not cleaned with the appropriate bruches, residues may remain inside.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
KUNTZ WORKING ELEMENT
Common Device Name
Powered Laser Surgical Instrument
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key19795104
Report Number9610617-2024-00224
Device Sequence Number11799433
Product Code GEX
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K230535
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27056LB
Device Catalogue Number27056LB
Device Lot NumberPM02
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2024
Supplement Date Received by Manufacturer07/22/2024
09/17/2024
09/04/2026
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date08/06/2024
09/23/2024
10/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown